MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #7L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #7L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F701
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Opened an implant in theatre and the implant packaging was broken - as we handed the implant to the scrub nurse we then realized it had been cracked.
 
Additional Manufacturer Narrative
Additional information: product available to stryker.An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed by images provided of the damaged flange.On the unit carton, indentation lines are visible on the sides and flap of the opening end on the inside and the outside.The flap is peeling and a slit has gone across the opening end.The outer blister was returned with the tyvek lid removed.One side flange/lip of the outer blister was broken off the outer blister and remains attached to the tyvek lid.There is evidence of a good seal on the outer blister.The device and the inner blister was not returned.Medical records received and evaluation: not performed as the event is related to a packaging issue.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Review of the manufacturing records indicated all devices were manufactured and accepted into final stock with no reported discrepancies.On the unit carton, indentation lines are visible on the sides and flap of the opening end on the inside and the outside.The flap is peeling and a slit has gone across the opening end.The outer blister was returned with the tyvek lid removed.One side flange/lip of the outer blister was broken off the outer blister and remains attached to the tyvek lid.There is evidence of a good seal on the outer blister.The device and the inner blister was not returned.The investigation concluded that the packaging damage was most likely caused by excessive/incorrect handling prior to the opening packaging whereby the carton may have been compressed and/or dropped from a height causing the damage to the carton, however this cannot be confirmed.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
TRIATHLON P/A CR BEADED #7L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7304411
Report Number0002249697-2018-00579
Device Sequence Number1328417
Product Code MBH
UDI-Device Identifier07613327041002
UDI-Public07613327041002
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number5517F701
Device Lot NumberBPE9R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient Weight98